MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 19MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-019; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 19MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-019; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6276-1-019
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.
 
Event or Problem Description
It was reported that patient's left hip was revised due to dislocation.The head dislocated from the liner as a result of the proximal body disassociating from the plasma stem and pulling the head out of the liner.Patient had been performing a non-compliant activity (bending over) when dislocation/ disassociation occurred.Surgeon reported he was unsure if the disassociation occurred because of surgeon error or device failure of the locking mechanism.Rep noted that during implantation, surgeon did not use torque wrench, but applied force by free-hand tightening the locking mechanism.A biolox ceramic head and restoration proximal body were revised to the same catalog numbers of different lot codes as the surgeon decided not to re-implant the revised devices.
 
Additional Manufacturer Narrative
An event regarding disassociation and loosening involving a restoration modular body was reported.The event was not confirmed.Method & results: -product evaluation and results: the material analysis report concluded the following: damages were observed on the cone body, consistent with the explantation process and services of the devices in situ.A circumferential metal transfer ring was observed at the proximal end of the taper, indicating proper seating between the head taper and stem trunnion.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: not performed as no medical records were returned for review.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there were no other events for the lot provided.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as insufficient information was received by stryker orthopaedics.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
19MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-019
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8146438
Report Number0002249697-2018-03947
Device Sequence Number16634495
Product Code LPH
UDI-Device Identifier04546540641069
UDI-Public04546540641069
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number6276-1-019
Device Lot Number65424702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age42 YR